Can someone who has been using Atenolol for high blood pressure switch to Labetalol abruptly?

Yes. You can make the switch abruptly but must only do so on the advice of your physician. Your doctor will be able to choose the appropriate dose of labetalol to switch to based on your current atenolol dose and BP control and needs. Good luck!!

Related Questions

Anyone taking Tenormin (atenolol) for high blood pressure and having problems?

BETA BLOCKERS. Fatigue and slow pulse are the main issues with beta blockers like tenormin (atenolol). They also can cause or worsen reflux and erection issues. Read more...

Can amitryptiline cause very high blood pressure in a young adult? I am on 50mg for my condition CRPS. I am now on atenolol 62.5mg to manage it

High vs low BP. Check out http://www.drugs.com/sfx/amitriptyline-side-effects.html. Apparently amitriptyline can cause low & high blood pressure. Discuss your concerns w/your treating physician. Of note, Atenolol isn't usually prescribed as 62.5mg. If you note fatigue/lethargy and/or loss of athletic endurance, ask to change to different class of blood pressure lowering medications. Read more...

I am on atenolol 25 mg for high blood pressure but while on atenolol blood pressure is from about 104-117/60-74 question is should I really be on this?

Doubtful. Probably not. Not all LVH is due to HTN - sometimes there's no reason. I would consider an ACE-I to see if there is regression, though - I sent you an article reference in a previous post. Read more...

I just began taking 25mg of atenolol once a day for high blood pressure. How soon should I expect to see a lowering of my blood pressure?

About 1 to 2 hours. The effect of atenolol can be seen in about 1-2 hours(peaks in 2-4 hours)take atenolol at the same time each /do not to skip doses. Take with a full glass of water(with or without food). Do not stop abruptly, this may lead to serious heart-related problems. Common side effects tiredness(gets better with time) report any problems breathing, feeling of fainting. See your doctor for continuous care. Read more...
Maximum med effect. The full effect of medications depends on how it works inside the body. Some medications are at maximum effect after one dose, others can takes weeks to reach maximum effect. Atenolol usually has most of its affect in the first few days, though there is often a small continued improvement up until a week. Read more...

Causes for high BP I am on atenolol 62.5 mg and I still have very high BP can certain medications give you high blood pressure? Also I am young, fit

Hypertension. Most people who have hypertension or high blood pressure have no known cause aside from obesity & excess salt. Yes, some medications can raise blood pressure. But in young people & those who need 5 or more drugs, we worry about renal artery stenosis, Conn syndrome, pheochromocytoma etc. Check out http://www.mayoclinic.org/diseases-conditions/high-blood-pressure/basics/causes/con-20019580. Read more...

After 5 years of taking tenoretic (atenolol and chlorthalidone) for high blood pressure, is there an alternative?

Yes. There are many different agents available. It depends on the reason to change . Is it ineffective ? Are you not tolerating it? Your doctor can certainly suggest an alternative agent. Read more...